MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC
Model Number 20226
Medical Device Problem Codes Material Rupture (1546); Activation Failure (3270)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 05/27/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture and serious damage to the vessel occurred.The 60% stenosed target lesion was located in the non-tortuous and non-calcified iliac artery.A 7.0x30x135cm express ld stent was advanced for treatment.The front side of the device was deployed and attached to the vessel; however, when the balloon was inflated, the balloon ruptured.During removal of the device, it was noticed that the vessel was seriously damaged.The physician used a snare wire to retrieve the device.The procedure was completed with another of the same device.No further patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluation by mfr: the complaint device was returned for analysis.A visual and microscopic examination identified that the stent had been moved to a position that was approximately 10mm distal of the proximal marker band on the device.A microscopic examination found the stent had been pushed over the distal balloon cone causing the first two rows of the distal stent struts to lift.No other issues were identified with the stent that could potentially have contributed to the complaint incident.A visual examination identified blood inside the balloon.To facilitate identifying the location of the device leak the investigator moved the stent proximally from the balloon material.A visual and microscopic examination identified a balloon longitudinal tear beginning 3mm proximal of the distal tip and extending approximately 8mm proximally across the balloon material.An examination of the balloon material and distal marker band identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination identified no issues with the tip of the device during analysis that could have contributed to the complaint incident.A visual and tactile examination identified no damage or any issues along the length of the device.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that balloon rupture and serious damage to the vessel occurred.The 60% stenosed target lesion was located in the non-tortuous and non-calcified iliac artery.A 7.0x30x135cm express ld stent was advanced for treatment.The front side of the device was deployed and attached to the vessel; however, when the balloon was inflated at 2 atmospheres, the balloon ruptured.During removal of the device, it was noticed that the vessel was seriously damaged.The physician used a snare wire to retrieve the device.The procedure was completed with another of the same device.No further patient complications were reported and the patient's status was stable.

Brand Name
EXPRESS LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10143942
Report Number2134265-2020-07803
Device Sequence Number3053353
Product Code NIO
UDI-Device Identifier08714729579694
UDI-Public08714729579694
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K133110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2022
Device Model Number20226
Device Catalogue Number20226
Device Lot Number0024096324
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2020
Initial Date Received by Manufacturer 06/02/2020
Supplement Date Received by Manufacturer06/29/2020
Initial Report FDA Received Date06/11/2020
Supplement Report FDA Received Date07/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;